Print Topic - Archive

BTD Forums  /  Live Right 4 Your Type  /  Feet and ankles puffed up like Rice Krispies
Posted by: Sapphi, Friday, April 15, 2011, 10:59pm
Since I started taking the supplements recommended for Bs in the Live Right book, I have edema in my feet and ankles... puffed up like rice krispies... Do you have any idea what it could be?  Here are the supplements I am taking:  

Alpha Lipoic Acid 200mg,
Magnesium 200mg
w/Zinc 15mg 2x/day,
CoQ-10 50mg 2x,
B6 200mg,
Biotin 5000mcg,
Alpha Lipoic acid 200mg,
plus I take Melatonin 3mg, and an 80mg aspirin.  

That's it.  What do you think?

Posted by: PCUK-Positive, Friday, April 15, 2011, 11:02pm; Reply: 1
i cam across zinc being a problem with a friend who is type B recently, no other info yet though.
Posted by: Sapphi, Friday, April 15, 2011, 11:17pm; Reply: 2
thanks... I'll give it some time... You're a sweetie to jump right in there.
Posted by: Lola, Friday, April 15, 2011, 11:22pm; Reply: 3
introduce all those sups, gradually........your bladder and liver need adjusting as well as your gut, so go slow



also an important fact crossed my mind, or facts actually.......

find out if you are in fact a non secretor
also write down all ingredients in your sup bottles

might be an interesting PI investigation......
come back and tell us!
Posted by: paul clucas, Friday, April 15, 2011, 11:42pm; Reply: 4
Zinc and CoQ-10 require Taurine as well to address edema.  They activate the chemically keyed pumps to bring water into the cells.  That is for a O non-secretor with hypertension / heart / edema issues, so I do not know if it will work for you.  Best to get a more knowledgeable guide.
Posted by: C_Sharp, Friday, April 15, 2011, 11:42pm; Reply: 5
Usually it would be a mineral balance problem. As noted above Zinc may be an issue.

Can sometimes be allergen problem.

May want to consider how much sodium is in your diet.  (Have you started using Baking soda for toothpaste, eating salty foods, ...)

On mineral balance, you might need potassium or calcium to balance the other minerals you are taking.
Posted by: RedLilac, Sunday, April 17, 2011, 2:26pm; Reply: 6
I’d eliminate all of them for a week, then start introducing one new supplement a week & keep a diary.  Note everything even your mood.
Posted by: Sapphi, Sunday, April 17, 2011, 9:41pm; Reply: 7
What great suggestions and observations!  I had been taking all the suggested supplements for a little over a week except the L-carnitine because of the cost.  But I think you are already on the track and I will stop everything for a week and reintroduce one at a time with some calcium, which I guess I should take the daily requirement.  I should have been taking calcium with the magnesium.  Should have been taking calcium anyway at my age...   I did remember, when it was mentioned that I should keep a journal of what happens every day when reintroducing the supplements, that I have been weepy again... I guess that's typical calcium/magnesium imbalance?   I even had a doctor tell me once that he thought my body wasn't properly processing calcium.  I RARELY do salt, and no bicarb for the teeth.  Anyhow, you asked for it, so here's EVERYTHING in the bottles... sorry if something sounds strange, some of them were typed so small as to be barely legible.  I will list each supplement together with the the other STUFF that they include.

p.s.  I will get the secretor test as soon as I get the $....

Alpha Lipoic Acid + cellulose plant origin,  rice powder, gelatin, vegetable magnesium stearate

Natural Magnesium Oxide with chelated zinc gluconate + silicon dioxide, dextrose, cellulose, croscarmellose sodium, magnesium stearate, maltodextrin

CoQ10 + Vit. E as d-Alpha Tocopherol 5 IU, Rice bran oil, gelatin,glycerine, soy lecithin, yellow beeswax, titanium dioxide color, ammato color?

B6 timed release as pyridoxine HCL + calcium 33mg as dicalcium phosphate

d-Biotin + dicalcium phosphate, calcium carbonate, gelatin, silica, vegetable magnesium stearate

Melatonin I have taken for years, but its extra stuff is +Dibasic calcium phosphate, sodium starch, glycolate, magnesium stearate

I also take a product called Emergen-C because I perspire a lot in this humidity and fainted one day, blood pressure crashed, because of low electrolytes  (they think)... I've been taking it for a year, so I am guessing this wasn't part of the edema problem.  It has a lot of vitamins and minerals AND extra stuff.  If you want to know what is in it, I have it written down because I don't like to double up on supplements and take more than I need of anything.

I really appreciate your expertise and help in sorting this out... HUGS!
Posted by: Mark, Sunday, April 17, 2011, 10:36pm; Reply: 8
Looks like a mineral imbalance. Are you taking excessive amounts of potassium? How much plant food do you eat?
Posted by: Sapphi, Tuesday, April 19, 2011, 9:18pm; Reply: 9
Mark, I am taking no potassium supplement other than what you saw listed.  I am much more of a fruit and vegetable (plant) person, than I am a meat person.  Normal meat consumption is turkey or tuna, beef rarely, but some.  I also like my dairy products, low fat.

I have stopped all supplements except the Emergen-C three days now.  But now I am thinking that the BP crash isn't from low electrolytes because I fainted yesterday when I was fixing lunch and BP was 103/64.  Back to normal 8 hours later.  Normal BP is 130/80 these days plus or minus a bit.

The edema disappeared after a day of elevating the feet, and NO supplements.
Posted by: Mark, Wednesday, April 20, 2011, 2:41am; Reply: 10
Great news! Good to know the nitric oxide aids helped!

If your budget allows for it, maybe you can invest in some high-quality cordyceps. I think you may like it. I'm pretty sure NAP has a synergistic product with cordyceps in it.
Posted by: Lola, Wednesday, April 20, 2011, 4:56am; Reply: 11
Quoted Text
Good to know the nitric oxide aids helped!

scroll down to
Quoted Text
I am a type B and have been a vegetarian for 12 years.

http://www.dadamo.com/B2blogs/blogs/index.php?blog=25

new blog by Dr D
Print page generated: Wednesday, July 23, 2014, 1:52am